Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have itchy swollen earlobes. Should I consult a doctor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2261 Questions
My wife has swollen BOTH earlobes. Its itchy sometimes. It is slight red too. It has completed 5 days. No piercing problem. It is due to allergy or insect bite. Ear feels hot many times. Do I need to see doctor immediately? Suggest good OTC medicines to treat this. Present medications include risperidone and trihexphenydyl for mild psychosis.
Posted Sat, 19 Jan 2013 in Ear, Nose and Throat Problems
Answered by Dr. Ram Choudhary 41 minutes later
Welcome to healthcare magic!
I have seen her photographs. Is seems to be an allergic reaction.
Please make a note of the things which have come in her use recently like a shampoo, hair XXXXXXX deodorant spray, hair oil, a perfume, a soap or almost any thing that has been used recently, which was not being used in past could be a cause for this allergy.
She should tale tablet Levocetirizine 5mg daily at bed time for 15days.
I hope you would get benefited with my advise.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Have itchy swollen earlobes. Should I consult a doctor? 2 hours later
Thanks a lot for quick reply. well, I missed to mention that she had mild allergy on neck and surrounding parts on the very next day swelling appeared on ears. I have sent pic for that. She has much relief right now for that allergy near neck and surrounding, still having itching on that part though. Just I want to be sure that nothing to worry about that thing.

Well, for ears allergy, as you said levocetirize is Rx medicine. Can I use cetirizine or loratadine for the same purpose? If yes, please write me the dosage and duration. She has itching on ears Can I use calamine lotion/hydrogen peroxide for local application? . Thanks a lot.
Answered by Dr. Ram Choudhary 4 hours later
Welcome back to XXXXXXX
The allergic reaction around the neck is still quite alarming and such reactions can cause XXXXXXX swelling at times and may lead to choking.
You should make sure that you have access to healthcare on urgent basis if she has any respiratory problem.
She should ideally get a physical examination by a physician at your locality.
She should receive a short course of Prednisolone 40mg/day post meals for at least 5days or till the redness goes away from all areas.
I advise Levocetirizine because my personal experience of loradidine is not extensive one.
Above answer was peer-reviewed by
Follow-up: Have itchy swollen earlobes. Should I consult a doctor? 36 minutes later
Do I need to consult ENT specialist or Dermatologist? Thanks.
Answered by Dr. Ram Choudhary 10 hours later
Welcome to healthcare Magic!
The help should be in reach in case the symptoms progress despite treatment, if you are sure you can shift her in less than 10 minutes than you can give treatment at home as I have told you and wait and watch. Strating the treatment early makes all the difference.
If the help is more far then better get her hospitalised at least to day care.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor